Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 104, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at May 1, 2008, 9:43 PM CDT for Bourbon County, Kansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2008, 9:43 PM CDT (02:43 UTC)
- Expired
- May 1, 2008, 10:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 115 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 10:01 PM CDT | HAIL 1 | 7 Nw Uniontown, KS | |
| May 1, 10:05 PM CDT | TORNADO | 5 Nw Uniontown, KS | UNCONFIRMED TORNADO REPORTED TO SHERIFFS OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 1, 5:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3122 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 020243
TORSGF
KSC011-020330-
/O.NEW.KSGF.TO.W.0104.080502T0243Z-080502T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT THU MAY 1 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN BOURBON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1030 PM CDT.
* AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 6 MILES SOUTH OF MORAN...OR 21 MILES NORTH OF ST. PAUL...
MOVING NORTHEAST AT 33 MPH.
* THE TORNADO WILL BE NEAR...
BRONSON BY 950 PM CDT.
UNIONTOWN BY 955 PM CDT.
7 MILES NORTHWEST OF REDFIELD BY 1000 PM CDT.
FULTON BY 1025 PM CDT.
THE TOWNS OF XENIA...MAPLETON...DEVON...HARDING AND HAMMOND ARE ALSO
IN THE PATH OF THIS TORNADIC STORM.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3782 9508 3799 9508 3803 9508 3804 9506
3803 9461 3800 9462 3788 9462 3787 9463
3774 9509 3781 9509
TIME...MOT...LOC 0243Z 242DEG 34KT 3784 9514
$$
WISE2 follow-up statements
000
WWUS53 KSGF 020255
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 PM CDT THU MAY 1 2008
KSC011-020330-
/O.CON.KSGF.TO.W.0104.000000T0000Z-080502T0330Z/
BOURBON KS-
954 PM CDT THU MAY 1 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR NORTHERN
BOURBON COUNTY...
AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO 6 MILES SOUTHWEST OF BRONSON...OR 22 MILES NORTH
OF ST. PAUL...MOVING EAST AT 27 MPH. A TORNADO WAS REPORTED BETWEEN
THE CITIES OF MORAN AND ELSMORE IN ALLEN COUNTY KANSAS...TRACKING TO
THE EAST.
THIS TORNADO WILL BE NEAR...
BRONSON BY 1000 PM CDT.
UNIONTOWN BY 1010 PM CDT.
REDFIELD BY 1020 PM CDT.
9 MILES SOUTHWEST OF FULTON BY 1030 PM CDT.
THE TOWNS OF MARMATON...DEVON AND HARDING ARE IN THE PATH OF THIS
TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3782 9508 3799 9508 3803 9508 3804 9506
3803 9461 3800 9462 3788 9462 3787 9463
3774 9509 3781 9509
TIME...MOT...LOC 0254Z 252DEG 24KT 3784 9511
$$
WISE000
WWUS53 KSGF 020309
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1008 PM CDT THU MAY 1 2008
KSC011-020330-
/O.CON.KSGF.TO.W.0104.000000T0000Z-080502T0330Z/
BOURBON KS-
1008 PM CDT THU MAY 1 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR NORTHERN
BOURBON COUNTY...
AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR BRONSON...OR 18 MILES WEST OF FORT SCOTT...
MOVING EAST AT 31 MPH.
THIS TORNADO WILL BE NEAR...
7 MILES NORTH OF REDFIELD BY 1015 PM CDT.
FULTON BY 1030 PM CDT.
THE TOWNS OF XENIA...MAPLETON...DEVON AND HARDING ARE IN THE PATH OF
THIS TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
THIS STORM HAS A HISTORY OF PRODUCING A TORNADO BETWEEN
THE CITIES OF MORAN AND ELSMORE IN ALLEN COUNTY KANSAS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3782 9508 3799 9508 3803 9508 3804 9506
3803 9461 3800 9462 3788 9462 3787 9463
3774 9509 3781 9509
TIME...MOT...LOC 0308Z 248DEG 27KT 3791 9500
$$
WISEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 1, 9:34 PM CDT, 9 minutes earlier.
Area forecast discussion, May 1, 9:34 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 934 PM CDT THU MAY 1 2008 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... 0227Z... THUNDERSTORM WHICH ENTERED NORTHWEST BOURBON COUNTY NOT NEARLY AS STRONG AS BEFORE...HOWEVER A COUPLE OF SUPERCELLS TO THE SOUTHWEST OF THIS STORM HAVE VERY GOOD LOW LEVEL ROTATION AND ARE LIKELY PRODUCING VERY LARGE HAIL AND A POSSIBLE TORNADO. WILL NEED TO CONTINUE AND MONITOR FOR POSSIBLY HEADING INTO NORTHWEST BOURBON COUNTY. DRY LINE HAS STARTED TO RETREAT TO THE WEST AND TORNADO THREAT FOR THIS FIRST WAVE OF STORMS WILL BEGIN TO DIMINISH OVER THE NEXT HOUR. THREAT FOR LARGE HAIL AND DAMAGING WIND WILL CONTINUE. COLD FRONT WILL SHIFT EAST LATER TONIGHT AND OVERTAKE THE DRY LINE FORMING INTO MORE OF A LINEAR STRUCTURE AS IT SHIFTS EAST INTO EASTERN KANSAS AND WESTERN MISSOURI OVERNIGHT. STILL HAVE THE POSSIBILITY OF EMBEDDED TORNADOES WITHIN THE LINE...AS WELL AS DAMAGING WIND AND LARGE HAIL. LINDENBERG && .DISCUSSION... A DRYLINE ASSOCIATED WITH AN APPROACHING STORM SYSTEM SURGED INTO KANSAS FLINT HILLS THIS AFTERNOON. THIS FEATURE WILL BE MONITORED CLOSELY OVER THE NEXT 6-8 HOURS FOR A LOW END CHANCE OF THUNDERSTORM DEVELOPMENT. MEANWHILE...A 110 KNOT UPPER SPEED MAX STILL RESIDES OVER THE SOUTHERN AND CENTRAL ROCKIES. THIS FEATURE WILL EVENTUALLY PROVIDE LIFT FOR EXPLOSIVE THUNDERSTORM DEVELOPMENT OVER KANSAS AND OKLAHOMA TONIGHT. THIS CLUSTER OF THUNDERSTORMS WILL BE THE MAIN SHOW FOR EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TOWARD FRIDAY MORNING. SHORT TERM (TONIGHT - FRIDAY)... AS PREVIOUSLY MENTIONED...THE DRYLINE AT 1945Z CUTS ACROSS THE SOUTHERN FLINT HILLS EXTENDING FROM LAWRENCE KANSAS...TO PONCA CITY OKLAHOMA. AS ANTICIPATED BY SHORT TERM MODELS...EVIDENCE OF A DEVELOPING SURFACE LOW WAS INDICATED BY OBSERVATIONS OVER CENTRAL OKLAHOMA. THIS LOW WAS OCCURRING IN RESPONSE TO INCREASING DIFFLUENT FLOW ALOFT. MOISTURE CHANNEL IMAGERY DEPICTS THIS INCREASE IN DIFFLUENCE OVER THE SOUTHERN HIGH PLAINS. THE POPULAR QUESTION FOR THIS AFTERNOON REGARDS WHETHER OR NOT DISCRETE SUPERCELLS WILL DEVELOP ALONG THE DRYLINE PRIOR TO SUNSET. MY GUESS IS NO...UNLESS IT OCCURS UP IN NW MISSOURI OR FAR NE KANSAS. THE AIRMASS OVER EASTERN KANSAS AND OKLAHOMA HAS TOO GREAT OF A DESERT INFLUENCE...CREATING A VERY STRONG CAP. AS A MATTER OF FACT...19Z RUC ANALYSIS OF MEAN LAYER INHIBITION SUGGESTS THAT VALUES OVER FLINT HILLS RANGE FROM 150 - 350 J/KG. DESPITE SOME ADDITIONAL LIFT OCCURRING AS THE SOUTHERN PLAINS DIFFLUENCE INTERSECTS THE DRYLINE LATE THIS AFTERNOON...ALONG WITH ENHANCED LOW LEVEL CONVERGENCE NEAR SEDAN/FREDONIA KS FROM A DEVELOPING SURFACE LOW OVER OKLAHOMA...I DOUBT THAT THESE LIFTING MECHANISMS WILL BECOME STRONG ENOUGH TO PENETRATE UPDRAFTS THROUGH THE CAP. BOTH THE WRF AND RUC SHOW STORM INITIATION NEAR SUDAN OR FREDONIA KANSAS BY 00Z-03Z...HOWEVER...BOTH MODELS CONTINUE TO OVERESTIMATE MOISTURE LEVELS. THIS OVERESTIMATION FALSELY WEAKENS THE CAP. THIS IS ESPECIALLY EVIDENT IN THE RUC...WHICH SUGGESTS AN AXIS OF 69-70 DEWPOINTS ALONG THE DRYLINE. MORE REALISTICALLY PER LOCAL OBS...DEW POINT MEASUREMENTS ARE ONLY AROUND 58-62 DEGREES. WHAT WILL BREAK THE CAP IS THE APPROACH OF A 110 KNOT SPEED MAX WITHIN THE JET STREAM...ALONG WITH MASS CONVERGENCE IN RESPONSE TO AN INCREASING LOW LEVEL JET OVER EASTERN OKLAHOMA. THIS ADDITIONAL FORCING WILL OCCUR AT AROUND 03-05Z TONIGHT...IGNITING A CLUSTER OR SQUALL LINE OF THUNDERSTORMS OVER NORTHERN OKLAHOMA AND EASTERN KANSAS. THESE STORMS WILL TRACK INTO EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI AFTER MIDNIGHT. AREAS ALONG AND WEST OF A LINE FROM CASSVILLE TO OSCEOLA WILL SUSTAIN THE GREATEST CHANCES OF EXPERIENCING THIS ACTIVITY PRIOR TO 6AM. DUE TO EXTREME WIND SHEAR IN TONIGHTS ENVIRONMENT...LARGE HAIL UP TO THE SIZE OF GOLF BALLS...AND DAMAGING WINDS IN EXCESS OF 70 MPH WILL OCCUR NEAR THE STRONGEST UPDRAFTS. SQUALL LINE TORNADOES CAN NOT BE RULED OUT ALONG THE LEADING EDGE OF THE SQUALL. MODELS STILL INDICATE THAT AREAS ALONG AND EAST OF HIGHWAY 65 WILL REMAIN WITHIN THE WARM SECTOR HEADING INTO FRIDAYS DAY PERIOD. THERE MAY BE A BRIEF WINDOW OF OPPORTUNITY FOR UPDRAFTS TO BECOME MORE DISCRETE IN NATURE OVER THE EASTERN OZARKS. 0-6KM SHEAR VECTORS ASSUME AN ORIENTATION THATS MORE FAVORABLE FOR DISCRETE CELLS BY 12-15Z. THIS STILL REMAINS A SHORT TERM FORECAST CHALLENGE...AND DEPENDS ON TWO VARIABLES. ONE...HOW WILL TONIGHT/FRIDAY MORNINGS CONVECTION AND CLOUD COVER DISTORT INSTABILITY LEVELS. AND TWO...WILL THE COLD FRONT BECOME PROGRESSIVE ENOUGH TO SHIFT EAST OF THE OZARKS PRIOR TO ADDITIONAL DEVELOPMENT OF POSSIBLE DIURNAL INSTABILITY. AT ANY RATE...ALL PRECIPITATION SHOULD SHIFT EAST OF THE OZARKS BY FRIDAY MID AFTERNOON...SETTING UP A COOLER BUT DRY FORECAST FOR FRIDAY EVENING AND OVERNIGHT. LONG TERM (SATURDAY - WEDNESDAY)... SEASONAL AND DRY CONDITIONS ARE STILL EXPECTED FOR THE WEEKEND AND EARLY NEXT WEEK. FLOW BECOMES NORTHWESTERLY IN THE WAKE OF TONIGHTS SYSTEM...AS HIGH PRESSURE AT THE SURFACE INCREASES. RAIN CHANCES ENTER THE FORECAST BY TUESDAY...AS MEDIUM RANGE MODELS SUGGEST THAT AN UPPER LEVEL TROUGH DIGS INTO THE WESTERN CONUS. THIS WILL CREATE A PATTERN FAVORABLE FOR MOISTURE TO RETURN. CRAMER && .AVIATION... FOR THE 00Z TAFS...EXPECTING VFR CEILINGS TO PERSIST UNTIL OVERNIGHT WHEN THE SQUALL LINE OF STORMS IS EXPECTED TO AFFECT THE TERMINAL LOCATIONS. WILL CONTINUE LOW LEVEL WIND SHEAR THIS EVENING AND OVERNIGHT WITH 2000 FOOT WINDS OF 45 TO 50 KTS EXPECTED. MVFR CEILINGS EXPECTED WITH THUNDERSTORMS OVERNIGHT. SURFACE WINDS OF 15 TO 30 KTS POSSIBLE. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 1, 6:21 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 621 PM CDT THU MAY 1 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-022330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 621 PM CDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...WINDS IN EXCESS OF 70 MPH AND ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL CONTINUE TO FORM JUST AHEAD OF A DRY LINE IN EASTERN KANSAS THIS EVENING AND PUSH OFF TO THE NORTHEAST. THESE STORMS WILL LIKELY EFFECT SOUTHEAST KANSAS AND WESTERN MISSOURI THROUGH THE EVENING HOURS. DISCUSSION: THUNDERSTORMS HAVE QUICKLY DEVELOPED JUST AHEAD OF A DRY LINE EXTENDING FROM CENTRAL SOUTHEAST KANSAS INTO CENTRAL IOWA THIS EVENING. THESE STORMS WILL TRACK OFF TO THE NORTHEAST THIS EVENING. THE DRY LINE WILL CONTINUE TO TRACK TO THE EAST EARLY THIS EVENING...BUT ONCE THE SUN SETS...THE DRY LINE SHOULD STALL IF NOT EVEN MOVE BACK TO THE WEST. THE THUNDERSTORMS THAT FORM AHEAD OF THE DRY LING WILL LIKELY MOVE INTO THE EXTREME WESTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. VERY LARGE HAIL WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP...ALONG WITH DAMAGING WINDS AND EVENING ISOLATED TORNADOES. OVERNIGHT A COLD FRONT WILL PUSH TO THE EAST WITH A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS DEVELOPING ALONG THE FRONT. THESE STORMS WILL IMPACT EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI AFTER MIDNIGHT TONIGHT. LOCATIONS ALONG AND WEST OF A LINE FROM OSCEOLA TO CASSVILLE WILL SUSTAIN THE BEST CHANCES FOR EXPERIENCING THESE INTENSE STORMS PRIOR TO 6 AM. DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND HAIL TO THE SIZE OF GOLF BALLS WILL BE ASSOCIATED WITH THE STRONGEST UPDRAFTS. THESE STORMS ARE EXPECTED TO BE IN THE FORM OF A SQUALL LINE. DUE TO EXTREME WIND SHEAR IN TONIGHTS STORM ENVIRONMENT...SQUALL LINE TORNADO DEVELOPMENT ALONG THE LEADING EDGE OF THE LINE CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE ONGOING FIRST THING FRIDAY MORNING IN THE VICINITY OF THE HIGHWAY 65 CORRIDOR. STRONG WIND FIELDS ALOFT AND AN UNSTABLE ATMOSPHERE WILL CONTINUE TO SUPPORT A LINE OF SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT. DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND LARGE HAIL WILL CONTINUE TO BE THE PRIMARY SEVERE WEATHER RISKS. AS THE DAY PROGRESSES...THE COLD FRONT WILL MOVE WEST TO EAST ACROSS THE OUTLOOK AREA. GIVEN THE EXPECTED WIND SHEAR AND INSTABILITY PROFILES ACROSS THE EASTERN OZARKS...IT IS POSSIBLE FOR THIS LINE OF STORMS TO BREAK UP INTO SEGMENTS OR EVEN SUPERCELL THUNDERSTORMS. IF THIS OCCURS...THE RISK FOR TORNADOES WILL INCREASE. PERSONS EAST OF THE HIGHWAY 65 CORRIDOR ARE URGED TO MONITOR THE LATEST FORECASTS REGARDING THE SEVERE WEATHER POTENTIAL FRIDAY. THUNDERSTORMS WILL EXIT THE OUTLOOK AREA LATE FRIDAY AFTERNOON. ANOTHER STORM SYSTEM MAY MOVE INTO THE REGION TUESDAY AND WEDNESDAY BRINGING ANOTHER CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEED THIS EVENING ACROSS SOUTHEASTERN KANSAS AND MAY BE NEED ACROSS FAR WESTERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:38 PM CDT | Tornado Warning | SGF | Bourbon | 55 min |
| May 1, 10:27 PM CDT | Tornado Warning | SGF | Bourbon | 29 min |
| May 1, 10:39 PM CDT | Tornado Warning | SGF | Bourbon | 17 min |
| May 2, 2:16 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 59 min |
| May 2, 2:49 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 56 min |
Nearby
Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.